Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 5, 2012, 2:21 PM EDT for Montour County, Northumberland County, Snyder County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 2:21 PM EDT (18:21 UTC)
- Expired
- Aug 5, 2012, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS State College, PA
Counties Montour County, PA, Northumberland County, PA, Snyder County, PA
The radar
The State College radar (KCCX), 103 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
423
WWUS81 KCTP 051821
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
221 PM EDT SUN AUG 5 2012
PAZ049>053-051900-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SNYDER PA-UNION PA-
221 PM EDT SUN AUG 5 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL UNION...
EASTERN SNYDER...MONTOUR...NORTHUMBERLAND AND WEST CENTRAL COLUMBIA
COUNTIES THROUGH 3 PM EDT...
AT 215 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE DEVELOPING ALONG A
LINE FROM LINNTOWN TO FREEBURG TO RICHFIELD...MOVING NORTHEAST AT 20
MPH.
WIND GUSTS TO 40 MPH AND UP TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT WEST
MILTON...MCEWENSVILLE...TURBOTVILLE AND HUMMELS WHARF.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 212 AND 230...I-180 BETWEEN MILE MARKERS 1
AND 3.
LAT...LON 4102 7651 4075 7665 4067 7704 4068 7714
4073 7719 4083 7710 4085 7698 4109 7683
4116 7666 4116 7659 4120 7653 4124 7644
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 12:09 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 5, 12:09 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1209 PM EDT SUN AUG 5 2012 .SYNOPSIS... A STRONG COLD FRONT WILL PUSH THROUGH THE REGION THIS EVENING AND TONIGHT. HIGH PRESSURE WILL BUILD INTO THE STATE LATER MONDAY BEFORE BECOMING CENTERED OVER THE REGION MONDAY NIGHT. NOTICEABLY LOWER HUMIDITY AND NEAR NORMAL TEMPERATURES WILL OCCUR FOR MONDAY AND TUESDAY...BEFORE TEMPERATURES AND HUMIDITY TREND UPWARD DURING THE MID-WEEK PERIOD. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... LARGE CLUSTER OF STORMS FROM OVERNIGHT MIDWEST CONVECTION IS SLIDING TO THE NORTHEAST FROM OHIO AND WRN PA. THIS ACTIVITY WILL RUN THROUGH THE NRN TIER COUNTIES EARLY THIS AFTN. THE CLOUDS AND COOLER TEMPS/LOWER CAPES AND LI/S WILL BE FACTORS FOR KEEPING THE STORMS IN THIS CLUSTER SUB-SEVERE UP IN THE NRN COS. CURRENT MIXING AT AND BEHIND THE LINE OF STORMS ARE ONLY BRINGING GUSTS TO 25KTS AT MOST. MORE VERTICAL MIXING AND DOWNWARD MOMENTUM WILL BE NECESSARY FOR SVR. HEAVY RAIN IS THE MOST LIKELY THREAT FROM THESE STORMS. AREAS THAT HAD RAIN YESTERDAY WILL NEED TO BE CLOSELY MONITORED FOR INTENSE BURST OF RAIN THAT COULD MAKE FLASH FLOODING. BUT THE THREAT IS NOT GREAT/WIDESPREAD ENOUGH FOR A WATCH JUST YET. HOWEVER...WITH SUN AND HEATING IN THE CENTRAL AND SERN 2/3RDS OF THE AREA CONTINUES EARLY THIS AFTN...ADDITIONAL STORMS SHOULD FIRE UP SHORTLY - AIDED BY THE FORCING OF THE MCV PASSING THROUGH. ONE COULD SURMISE THAT THE TIMING AND LOCATION OF POSSIBLE SVR CONVECTION THIS AFTN AND EVENING WOULD BE GENERALLY TO THE SE OF THIS CURRENT BATCH OF CONVECTION. BUT THERE ARE BREAKS IN THE LOUDS OVER CENTRAL OH ATTM...AND SPC STILL HAS THE ENTIRE LOCAL AREA IN THE SLIGHT RISK. SO IT IS WAY TOO EARLY TO WRITE OFF THE THREAT OF SVR IN THE E/NERN COS. COLD FRONT OVER DTW/IND SHOULD MOVE INTO THE NWRN COS AROUND SUNSET...AND END ANY SHOWERS. && .SHORT TERM /7 PM THIS EVENING THROUGH 6 AM MONDAY/... COLD FRONTAL BOUNDARY GRADUALLY SLIDES SE ACROSS THE REGION LATE TONIGHT THROUGH THE MID MORNING HOURS MONDAY. HIGH PWAT AIR OF OVER 40 MM WILL RESIDE ACROSS THE LOWER SUSQ VALLEY THROUGH 09Z MONDAY...WHICH WILL MAINTAIN THE THREAT FOR FAIRLY NUMEROUS SHOWERS AND SCATTERED GULLY WASHING TSRA...WITH FREQUENT LIGHTNING AND SOME BRIEF GUSTY WINDS OF 35-45 MPH. SCATTERED SHOWERS AND ISOLATED TSRA SHOULD DIMINISH AFTER MIDNIGHT ACROSS THE NW HALF OF THE CWA...FOLLOWED BY PARTIAL CLEARING...OR AT LEAST LIFTING OF THE CLOUD BASES TO A BKN MID AND HIGH CLOUD DECK. MIN TEMPS WILL RANGE FROM THE U50S NW...TO AROUND 70F IN THE SE. && .LONG TERM /MONDAY THROUGH SATURDAY/... BY MONDAY MORNING...COLD FRONT WILL BE JUST SE OF CWA. WILL TAKE SOME TIME TO CLEAR OUT RESIDUAL MOISTURE IN SOUTHEAST. BUT WITH WESTERLY WINDS...DRIER AIR WILL EVENTUALLY WORK INTO THE BOUNDARY LAYER IN THE SE. PW FALLS BELOW NORMAL STATE WIDE MONDAY. CENTER OF SFC HIGH SETTLES OVER PA MON NIGHT/TUE KEEPING FORECAST DRY. WEAK WAVE OVER SE U.S. SLIDES UP THE COAST FOR WED/THU...NUDGING MOISTURE BACK INTO CWA. SO INTRODUCED SLIGHT CHANCE FOR A TSTM WED/THU AS HUMIDITY BEGINS TO INCREASE. MORE POTENT TROUGH APPROACHES IN NW FLOW FOR THU NIGHT-FRI NIGHT. MODELS HANDLING THIS FEATURE WELL...THOUGH GFS TRIES TO LIFT TROUGH NORTHWARD. EITHER WAY...CHANCE OF SHOWERS/TSTMS FITS THE BILL BEFORE A MAINLY DRY WEEKEND. TEMPERATURES WILL BE NEAR NORMAL TO START THE WEEK...THEN SLOWLY RISE BACK ABOVE NORMAL FOR MIDWEEK. AS HUMIDITY INCREASES LATE WEEK AHEAD OF APPROACHING TROUGH...TEMPS AGAIN GET A BIT MUGGY - EVEN THOUGH THEY REMAIN JUST A FEW DEGREES ABOVE NORMAL. && .AVIATION /16Z SUNDAY THROUGH THURSDAY/... MVFR OVER THE WRN TAFS WILL CONTINUE FOR THE NEXT FEW HRS...AS LARGE AREA OF SHRA/TSRA AND LOWER CLOUD DECK SLIDES EAST/NORTHEAST THROUGH THAT REGION. HEATING FROM STRONG SUNSHINE WILL DEVELOP STRONG/SEVERE THUNDERSTORMS. A COLD FRONT WILL SLIDE THROUGH THE NW BY 00Z...BUT WILL TAKE UNTIL AT LEAST 06Z TO PUSH THROUGH THE SERN TERMINALS. FOG AND LOW CLOUDS ARE POSSIBLE LATER TONIGHT AFTER THE FROPA. MON SEEMS VFR AFTER ANY EARLY FOG/STRATUS. OUTLOOK... .MON...CHC OF A SHOWER OR STORM EARLY...THEN MAINLY VFR. .TUE-THU...NO SIG WX. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROSS/LAMBERT NEAR TERM...DANGELO SHORT TERM...LAMBERT LONG TERM...LAMBERT/RXR AVIATION...DANGELO/MARTIN
Hazardous weather outlook, Aug 5, 2:01 AM EDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 201 AM EDT SUN AUG 5 2012 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-060615- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 201 AM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. STRONG...TO POTENTIALLY SEVERE THUNDERSTORMS WILL FORM ALONG AND WELL AHEAD OF A POTENT COLD FRONT THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE IN THE FORM OF LOCALIZED DAMAGING WINDS STRAIGHT LINE WIND GUSTS IN EXCESS OF 60 MPH...ALONG WITH VERY HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT MEASURED STRONG WIND GUSTS...WIND DAMAGE...HAIL...AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE USING STANDARD PROCEDURES. LAMBERT
In the hours before
Special weather statement, Aug 5, 2:09 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
209 PM EDT SUN AUG 5 2012
PAZ035-036-051915-
FRANKLIN PA-FULTON PA-
209 PM EDT SUN AUG 5 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FRANKLIN AND
SOUTHERN FULTON COUNTIES THROUGH 315 PM EDT ...
AT 205 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
HARRISSONVILLE TO HANCOCK...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT MCCONNELLSBURG...
MERCERSBURG...ST. THOMAS...UPPER STRASBURG...SCOTLAND AND
FAYETTEVILLE.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-70 BETWEEN MILE MARKERS 163 AND 170...I-81 BETWEEN MILE MARKERS 1
AND 21.
LAT...LON 3972 7828 3976 7826 3986 7824 3996 7816
4006 7759 3988 7753 3972 7769
FORECASTER: LAMBERTSpecial weather statement, Aug 5, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
221 PM EDT SUN AUG 5 2012
PAZ049>053-051900-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SNYDER PA-UNION PA-
221 PM EDT SUN AUG 5 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL UNION...
EASTERN SNYDER...MONTOUR...NORTHUMBERLAND AND WEST CENTRAL COLUMBIA
COUNTIES THROUGH 3 PM EDT...
AT 215 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE DEVELOPING ALONG A
LINE FROM LINNTOWN TO FREEBURG TO RICHFIELD...MOVING NORTHEAST AT 20
MPH.
WIND GUSTS TO 40 MPH AND UP TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT WEST
MILTON...MCEWENSVILLE...TURBOTVILLE AND HUMMELS WHARF.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 212 AND 230...I-180 BETWEEN MILE MARKERS 1
AND 3.
LAT...LON 4102 7651 4075 7665 4067 7704 4068 7714
4073 7719 4083 7710 4085 7698 4109 7683
4116 7666 4116 7659 4120 7653 4124 7644
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:09 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 66 min |
| Aug 5, 2:28 PM EDT | Special Weather Statement | CTP | Lycoming, Sullivan | 47 min |
| Aug 5, 2:56 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Northumberland, Snyder, Union | 64 min |
| Aug 5, 3:01 PM EDT | Special Weather Statement | CTP | Adams, Cumberland | 59 min |
| Aug 5, 3:15 PM EDT | Special Weather Statement | CTP | Sullivan | 60 min |
| Aug 5, 3:38 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more | 82 min |
| Aug 5, 3:48 PM EDT | Special Weather Statement | CTP | Schuylkill | 57 min |
| Aug 5, 4:00 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Schuylkill | 60 min |
| Aug 5, 4:10 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, York | 3 hr |
| Aug 5, 4:16 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon, York | 59 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.